Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Painful reddish bump on the leg. Steroid prescribed. Need to go to emergency again?

I have a hard red bump on the back of my leg, below my knee ...It is hot to the touch and husband pulled an ingrown hair from it yesterday and now it is swollen to the size of my fist. I went to Dr s Care and they gave me a steroid to take and creams but they are not doing anything...should I wait till tomorrow to go back to the doctors or should I go to the ER now?
Asked On : Thu, 15 Nov 2012
Answers:  1 Views:  53
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Critical Care Specialist 's  Response
Hi thanks for your question.
You had a swelling on back side of your leg below knee joint,which increased in size and become more painful following removal of ingrowing hair.
Most probably this is swelling is folliculitis that is infection of hair follicle.
This folliculitis has changed into cellulitis.(inflammation of surrounding tissue)
All that you need is a course of antibiotic and analgesic anti inflammatory drugs for a week.
If abscess forms within swelling in due course of time it will need drainage.
Folliculitis don't need steroids neigther local nor systemic.
You can discuss with the consulting physician regarding the need of steroid.
Hope i answered your question.
Answered: Thu, 15 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor